MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67SP055
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex bivona flextend¿ tts¿ tracheostomy tube was observed to be deflating.The defective trach tubes were reported to be brought in by the respiratory therapist; indicating they had been removed.There was no reported patient harm.
 
Additional Manufacturer Narrative
One bivona flextend¿ tts¿ tracheostomy tube was returned for analysis in used condition.Wrinkles were found on the cuff with contamination observed on the shaft, cuff and neck strap upon visual inspection.Air was inflated in the cuff with no leaks observed.The trach was leak tested by inflating the cuff and assessing for 10 seconds; no leakage was observed.The unit was then inflated while it was submerged under water; no discrepancies found.The product was then massaged, squeezed and the air line was moved back and forth; no leakage detected.The manufacturing, training and assembly processes were reviewed; no discrepancies.Manufacturing process verification was performed on 32 units; air cuff symmetry was correctly performed.Based on the evidence, there was no found root cause as the complaint was not confirmed.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9106919
Report Number3012307300-2019-05030
Device Sequence Number1801017
Product Code JOH
UDI-Device Identifier15021312000757
UDI-Public15021312000757
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number67SP055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;